Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 2, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Jan 10, 2020, 11:21 AM CST for 22 counties in Texas. It took effect at Jan 10, 2020, 5:00 PM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2020, 11:21 AM CST (17:21 UTC)
- In effect from
- Jan 10, 2020, 5:00 PM CST
- Expired
- Jan 11, 2020, 12:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
All 22 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 5.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2854 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
417 WWUS74 KLUB 101721 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1121 AM CST Fri Jan 10 2020 TXZ021>042-110600- /O.NEW.KLUB.WI.Y.0002.200110T2300Z-200111T0600Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 1121 AM CST Fri Jan 10 2020 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * WHAT...North winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest and the Panhandle of Texas. * WHEN...From 5 PM this afternoon to midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
744 WWUS74 KLUB 110602 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1202 AM CST Sat Jan 11 2020 TXZ021>042-110715- /O.EXP.KLUB.WI.Y.0002.000000T0000Z-200111T0600Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 1202 AM CST Sat Jan 11 2020 ...WIND ADVISORY HAS EXPIRED... Winds have diminished below advisory level. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 10, 5:36 AM CST, 5 hours 45 minutes earlier.
Area forecast discussion, Jan 10, 5:36 AM CST, 5 hours 45 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 536 AM CST Fri Jan 10 2020 .AVIATION... Low stratus ceilings will linger through mid-morning at KCDS, becoming VFR through the afternoon, then back down into IFR/MVFR as a strong cold front moves through later tonight. Expecting mostly VFR through the day at KPVW and KLBB, though guidance does suggest some periods of MVFR this morning at KLBB. The strong cold front will move through all threes terminals, beginning at KCDS soon after sunset. && .PREV DISCUSSION... /issued 401 AM CST Fri Jan 10 2020/ DISCUSSION... Big weather changes are on the way later today into tonight. This includes a low risk of convection early on, a strong cold front later in the day, gusty winds, increasing rain shower chances by late afternoon and eventually much colder air (wind chills in the single digits and teens) and a risk of a little snow (and blowing snow) overnight. We haven't issued any hazards at this point, but a wind advisory and perhaps even a winter weather advisory may eventually be needed for parts of the area by late this afternoon or this evening. The system that will drive all this changeable weather is a sharpening trough, with an embedded shortwave, moving through AZ and into western NM early this morning. Ahead of this system, low-level moisture/temperature advection was resulting in a blossoming stratus field across roughly the southeast half of the CWA. This shallow moisture increasing beneath steepening mid-level lapse rates will eventually yield elevated showers and thunderstorms within the warm conveyor belt. This activity could briefly clip our far eastern/northeastern counties between 11-15Z, before quickly shifting off to our east. We will then find our area dryslotted for a good chunk of the middle portion of the day as a Pacific front sweeps out of Far West Texas and across the Permian Basin. At least the southern South Plains could see a period of breezy/gusty westerly winds, but our attention will turn north to a cold front that will be approaching. The front will edge into our northwestern zones early this afternoon, but will accelerate southward through the entire FA late this afternoon and early this evening as colder air spills out of the Intermountain West. It does appear winds could venture into advisory territory (sustained at 30-39 mph) for a good chunk of the area for a period this evening. Since the strongest winds won't occur until this evening, we have decided to hold off on issuing a wind advisory at the moment. As the front moves through, the cold core upper trough will be passing directly overhead this evening. The frontal forcing, coupled with steep mid-level lapse rates and sufficient post- frontal moisture, will result in scattered showers developing. The initial activity will form over the southwest Texas Panhandle and northwest South Plains late this afternoon, developing/expanding southeastward through this evening, and lingering through early Saturday morning off the Caprock. The initial activity will be liquid, but the vertical column will quickly cool behind the FROPA, with rain showers changing to snow showers from northwest to southeast through the evening. Given weak elevated instability, we can't even rule out a little thunder, though it has not been included explicitly in the grids. The showery nature of this activity make it difficult to pinpoint who/where might see the most snowfall, but it does look like some spots could see a dusting to a half inch, with localized totals in excess of an inch or two not out of the question where a more intense snow shower does form. We will continue to advertise this possibility in a Special Weather Statement (SPS). Any wintry weather will quickly shift east of the Rolling Plains after daybreak Saturday. Although, in general, precipitation amounts will be light, there is concern it could result in some slick spots by Saturday morning as any moisture on area roadways will freeze as temperatures fall into the teens and 20s. Not to be forgotten, the much colder air coupled with the winds will result in wind chills in the single digits and teens. Although this will come up shy of wind chill advisory levels (-5 to -15 degrees), it will be a shock to the system after the recent stretch of relatively mild weather. Beyond today's/tonight's storm system, rather benign weather is in the offing through at least early next week. Temperatures will recover into the upper 40s and lower 50s Saturday afternoon, thanks in part to sunny skies and a quick return of breezy downsloping winds. The surface lee trough/low developing on Saturday will shift eastward on Sunday as a progressive shortwave trough races by just to our north. This will provide a period of breezy to windy downslope winds and milder conditions for the second half of the weekend. A couple of more progressive disturbance will race by to our north early next week, occasionally increasing the wind (and fire weather concerns). Toward the middle of next week it still appears a chunk of much colder air will be dislodged from the northwest part of the continent. The brunt of this air will be directed at the Midwest, but we should see a glancing shot around mid-week (late Wednesday into Thursday). At a minimum, temperatures will be knocked back below average, at least for a day or two. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 55/99/99
Hazardous weather outlook, Jan 10, 5:01 AM CST, 6 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 501 AM CST Fri Jan 10 2020 TXZ021>044-111115- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 501 AM CST Fri Jan 10 2020 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. A strong cold front will sweep through the South Plains region late this afternoon into this evening. Northerly winds will become sustained at 25 to 35 mph for a period behind the front this evening. In addition, scattered snow showers will occur behind the front this evening into early Saturday morning. Light accumulations of snow will be possible in spots across the southern Texas Panhandle, South Plains and Rolling Plains. Any snow will end by daybreak on Saturday. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Gusty and dry downsloping winds may create periods of elevated to critical fire weather this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 2:04 PM CST | Winter Weather Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.